Skip to main content
Log in

On the Odd Area of Planar Sets

  • Published:
Discrete & Computational Geometry Aims and scope Submit manuscript

Abstract

The main result in the paper is a construction of a simple (in fact, just a union of two squares) set T in the plane with the following property. For every \(\varepsilon >0\) there is a family \(\mathcal{F}\) of an odd number of translates of T such that the area of those points in the plane that belong to an odd number of sets in \(\mathcal{F}\) is smaller than \(\varepsilon \).

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Pak, I.: Lectures on Discrete Geometry and Convex Polyhedra. Cambridge University Press, Cambridge (to appear). http://www.math.ucla.edu/~pak/geompol8

  2. Pinchasi, R.: Points covered an odd number of times by translates. Am. Math. Mon. 121(7), 632–636 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  3. Pinchasi, R., Rabinovich, U.: Rational Polygons: Odd Area and Odd Plane Coverings (preprint)

  4. The International Mathematics Tournament of the Towns, Fall of 2009. http://www.math.toronto.edu/oz/turgor/archives/TT2009F_JAproblems

Download references

Acknowledgments

Rom Pinchasi was Supported by ISF Grant (Grant No. 1357/12).

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Rom Pinchasi.

Additional information

Editor in Charge: János Pach

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Oren, A., Pak, I. & Pinchasi, R. On the Odd Area of Planar Sets. Discrete Comput Geom 55, 715–724 (2016). https://doi.org/10.1007/s00454-016-9768-4

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00454-016-9768-4

Keywords

Navigation